Behavior of the Roots of the Taylor Polynomials of Riemann’s ξ Function with Growing Degree

Robert Jenkins, Kenneth D T Mclaughlin

Research output: Contribution to journalArticlepeer-review


We establish a uniform approximation result for the Taylor polynomials of Riemann’s (Formula presented.) function valid in the entire complex plane as the degree grows. In particular, we identify a domain growing with the degree of the polynomials on which they converge to Riemann’s (Formula presented.) function. Using this approximation, we obtain an estimate of the number of “spurious zeros” of the Taylor polynomial that lie outside of the critical strip, which leads to a Riemann–von Mangoldt type formula for the number of zeros of the Taylor polynomials within the critical strip. Super-exponential convergence of Hurwitz zeros of the Taylor polynomials to bounded zeros of the (Formula presented.) function are also established. Finally, we explain how our approximation techniques can be extended to a collection of analytic L-functions.

Original languageEnglish (US)
Pages (from-to)1-29
Number of pages29
JournalConstructive Approximation
StateAccepted/In press - Feb 9 2018
Externally publishedYes


  • Hurwitz zeros
  • Riemann zeta
  • Szegő curves
  • Taylor polynomials

ASJC Scopus subject areas

  • Analysis
  • Mathematics(all)
  • Computational Mathematics

Fingerprint Dive into the research topics of 'Behavior of the Roots of the Taylor Polynomials of Riemann’s ξ Function with Growing Degree'. Together they form a unique fingerprint.

Cite this